Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 19, NWS Great Falls, MT

November 17, 2007

NWS Great Falls, MT issued this high wind warning at Nov 17, 2007, 8:37 AM MST. It took effect at Nov 17, 2007, 8:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2007, 8:37 AM MST (15:37 UTC)
In effect from
Nov 17, 2007, 8:00 PM MST
Expired
Nov 18, 2007, 2:00 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 171537
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
837 AM MST SAT NOV 17 2007

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
OVER EASTERN GLACIER COUNTY THIS EVENING AND WILL CONTINUE THROUGH
EARLY SUNDAY AFTERNOON...

.A MID LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT. STRONG
SURFACE WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER
EASTERN GLACIER COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN
MIDNIGHT AND 9 AM MST.

MTZ009-048-180430-
/O.UPG.KTFX.HW.A.0020.071118T0300Z-071118T2100Z/
/O.NEW.KTFX.HW.W.0019.071118T0300Z-071118T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
837 AM MST SAT NOV 17 2007

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
SUNDAY FOR THE ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WILL
DEVELOP THIS EVENING AND WILL CONTINUE INTO EARLY SUNDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-180430-
/O.NEW.KTFX.HW.W.0019.071118T0300Z-071118T2100Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
837 AM MST SAT NOV 17 2007

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
SUNDAY FOR EASTERN GLACIER COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
MST SUNDAY. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL
DEVELOP THIS EVENING AND WILL CONTINUE INTO EARLY SUNDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KTFX 180324
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MST SAT NOV 17 2007

...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
OVER EASTERN GLACIER COUNTY OVERNIGHT AND WILL CONTINUE THROUGH EARLY
SUNDAY AFTERNOON...

.A MID LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION OVERNIGHT.
STRONG SURFACE WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT
AND OVER EASTERN GLACIER COUNTY. THE STRONGEST WINDS ARE EXPECTED
BETWEEN MIDNIGHT AND 9 AM MST.

MTZ009-010-048-181300-
/O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
824 PM MST SAT NOV 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY FOR THE
ROCKY MOUNTAIN FRONT...AND EASTERN GLACIER COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY FOR
THE ROCKY MOUNTAIN FRONT...AND EASTERN GLACIER COUNTY.

SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL
DEVELOP OVERNIGHT AND WILL CONTINUE INTO EARLY SUNDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

KEEP TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

$$
000 
WWUS75 KTFX 181028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST SUN NOV 18 2007


MTZ009-010-048-181830-
/O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
328 AM MST SUN NOV 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL
CONTINUE INTO EARLY SUNDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

KEEP TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER
INFORMATION.

$$
000 
WWUS75 KTFX 181604
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 AM MST SUN NOV 18 2007

MTZ009-010-048-182100-
/O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
904 AM MST SUN NOV 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL
CONTINUE IN THE WARNED AREA INTO EARLY SUNDAY AFTERNOON. AT 9 AM
CUT BANK REPORTED A GUST TO 56 MPH AT THE AIRPORT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE OR STORE ANY
LOOSE OBJECTS.

KEEP TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST
WEATHER INFORMATION.

$$

REILLY
000 
WWUS75 KTFX 182032
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
132 PM MST SUN NOV 18 2007

MTZ009-010-048-182145-
/O.EXP.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
132 PM MST SUN NOV 18 2007

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 

GUSTY WEST WINDS HAVE FALLEN BELOW WARNING CRITERIA AND ARE
EXPECTED TO CONTINUE TO DIMINISH AS THE AFTERNOON PROGRESSES. AS
A RESULT...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 2 PM
MST.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 17, 4:42 AM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 17, 4:42 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST SAT NOV 17 2007

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH MONDAY...THE PERIOD BEGINS WITH A FLAT RIDGE BECOMING
MORE ZONAL THROUGH THE DAY. MULTIPLE WEAK DISTURBANCES EMBEDDED IN
THE FLOW WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. THE BEST
CHANCE OF PRECIP WILL BE OVER THE ROCKIES AND SOUTHWEST MONTANA
WHERE MOISTURE CONTINUES TO INCREASE. THE NOSE OF AN UPPER LEVEL JET
CROSSES THE ROCKIES LATE SATURDAY AFTERNOON AND EVENING WITH THE
CORE OF MAX WINDS APPROACHING THE NORTHERN ROCKIES AFTER
MIDNIGHT...AND MOVES INTO THE EASTERN ZONES DURING THE DAY SUNDAY.
MODEL WINDS ARE NOT AS IMPRESSIVE AS YESTERDAY BUT WILL CONTINUE THE
HIGH WIND WATCH FOR THE ROCKIES. POPS INCREASE AS AN UPPER LEVEL
SHORTWAVE MOVES THROUGH THE PACIFIC NORTHWEST AND APPROACHES THE
ROCKIES SUNDAY NIGHT. THE AIRMASS MOISTENS AHEAD OF THIS SHORTWAVE
WHILE AT THE SURFACE COLDER CANADIAN AIR MOVES SOUTH INTO THE ZONES.
LATEST RUN OF THE NAM IS PUSHING THE PRECIP FARTHER NORTH. MOUNTAINS
AREAS COULD HAVE SIGNIFICANT SNOWFALL BUT SNOW AMOUNTS ELSEWHERE
SHOULD REMAIN IN THE 2 TO 5 INCH RANGE. THE AIRMASS CONTINUES TO
COOL BUT MOST TEMPS TODAY WILL SHOW LITTLE CHANGE...AND TONIGHT
SURFACE WINDS WILL HELP KEEP OVER NIGHT LOWS MODERATE. TEMPS COOL
SUNDAY THROUGH MONDAY AS COLDER AIR PUSHES SOUTH FROM CANADA. ZELZER

MONDAY NIGHT THROUGH THURSDAY NIGHT...A BROAD UPPER LEVEL TROUGH IS
EXPECTED TO BE OVER THE FORECAST AREA DURING THE BEGINNING OF THE
PERIOD. THE MOST FAVORABLE AREAS FOR ACCUMULATING SNOW ARE ALONG THE
CONTINENTAL DIVIDE AND OVER THE SOUTHWEST MOUNTAINS. SOME STRONG MID
LEVEL FORCING WILL REMAIN OVER SOUTHWEST MONTANA THROUGH MONDAY
OVERNIGHT...WITH COLD AIR ALOFT IN PLACE. PRECIPITATION CHANCES
QUICKLY DIMINISH BY TUESDAY EVENING...WITH ISOLATED MOUNTAIN SNOW
SHOWERS REMAINING. THE COLDEST AIR OF THE FORECAST PERIOD WILL BE
PRESENT DURING OVERNIGHT TUESDAY...WITH VERY COLD LOW TEMPERATURES
LIKELY WEDNESDAY MORNING. A STRONG UPPER LEVEL RIDGE IS EXPECTED TO
PERSIST OFF THE WEST COAST THROUGH THE REMAINDER OF THE FORECAST
PERIOD...WITH DISTURBED NORTHERLY FLOW ALOFT. THE NORTHERLY FLOW
WILL PREVENT ANY APPRECIABLE WARMING THROUGH THURSDAY. PRECIPITATION
CHANCES RETURN DURING THURSDAY...WITH A WEAK STORM SYSTEM
ANTICIPATED TO DROP SOUTH FROM ALBERTA. SNOW WILL LIKELY BE CONFINED
TO THE MOUNTAINS...AS DEEP MOISTURE IS NOT ANTICIPATED TO BE PRESENT
DURING THIS TIME. ZUMPFE

FRIDAY AND SATURDAY...EXTENDED MODELS CONTINUE TO DEPICT A NORTH
FLOW OVER THE CWA THROUGH THE PERIOD. STRENGTH AND OVERALL POSITION
DIFFER IN MODELS SO DECIDED TO KEEP THINGS NEAR CLIMATOLOGY FOR
PRECIPITATION AND TEMPERATURES. A CHANCE FOR SCATTERED SNOW SHOWERS
WITH NEAR NORMAL TEMPERATURES FOR MUCH OF THE CWA IF THE CURRENT
MODELS ARE CORRECT. SAUCIER

&&

.AVIATION...
UPDATED 1142Z.
WEAK HIGH PRESSURE OVER THE REGION WILL BE DISRUPTED BY A WEAK
PACIFIC STORM SYSTEM DURING THE NEXT 24 HOURS. VERY LIGHT SHOWER
ACTIVITY WILL BE FOUND NEAR KHLN AND KBZN THRU 18Z. VFR FLIGHT
CONDITIONS ARE EXPECTED TO PREVAIL DURING THE NEXT 24 HOURS...WITH
ISOLATED TERRAIN OBSCURATIONS. SURFACE WINDS WILL BEGIN TO INTENSIFY
AS THE STORM SYSTEM APPROACHES THE AREA AFTER 00Z. WINDS MAY GUST TO
30KT FROM THE SOUTHWEST AT TIMES. LIGHT SHOWER ACTIVITY IS EXPECTED
TO SPREAD THROUGHOUT THE REGION AFTER 03Z...HOWEVER VFR CONDITIONS
WILL LIKELY REMAIN. ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  44  51  25 /  20  20  20  30
CTB  52  41  49  22 /  10  10  20  20
HLN  57  39  54  31 /  20  20  40  60
BZN  56  40  56  35 /  20  20  30  60
WEY  40  32  42  26 /  60  40  40  70
DLN  52  38  51  35 /  30  30  30  50
HVR  56  38  50  26 /  10  20  10  20
LWT  55  38  53  30 /  20  20  30  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
MTZ009-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 17, 4:24 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
424 AM MST SAT NOV 17 2007

MTZ009-048-181200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
424 AM MST SAT NOV 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON.

SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 60 MPH ARE ARE
POSSIBLE SATURDAY EVENING INTO SUNDAY. WINDS SHOULD BEGIN TO
DECREASE AFTER NOON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON.

A STRONG WEATHER DISTURBANCE WILL APPROACH THE REGION LATE IN THE
WEEKEND. PRECIPITATION IS EXPECTED TO BEGIN BY SUNDAY NIGHT.
ACCUMULATIONS COULD SIGNIFICANTLY IMPACT TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-181200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
424 AM MST SAT NOV 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG WEATHER DISTURBANCE WILL APPROACH THE REGION LATE IN THE
WEEKEND. PRECIPITATION IS EXPECTED TO BEGIN BY SUNDAY NIGHT.
ACCUMULATIONS COULD SIGNIFICANTLY IMPACT TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:49 PM MSTWinter Storm WatchTFX24 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.